Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Noticed blood squirting while shaving lower leg. What should be done?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2010
Answered : 5941 Questions
Question
I WAS SHAVING MY LOWER LEG AND NOTICED BLOOD WAS SQUIRTING LIKE TWO FEET IT WAS A VERY SMALL SPOT
Posted Tue, 5 Mar 2013 in General Health
 
 
Answered by Dr. Rahul Kumar 36 minutes later
Hello,
Thanks for writing to us.
Blood squirting from single point up to two feet, can be seen only in arterial bleed.
It is highly unlikely to cut an artery while shaving, although it is possible on lower leg, around ankles where the arteries are superficial.
Any bleeding or clotting disorder cannot be thought of, as you mentioned bleeding is just from a spot.

Please do not worry, just apply a topical antibiotic, and dress that area with bit tight bandage (pressure bandage) sufficient enough to stop bleeding.

Next time be careful while shaving in that area.
You may change the type of blade.

Hope I answered your query,
Feel free to ask any further doubt.

Wishing you good health.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Noticed blood squirting while shaving lower leg. What should be done? 5 hours later
Thank you I do feel bettet it was scary I do have spider veins that seem close to the skin is that possible or what you meant it was only the size of maybe the point of.a pencil but the blood was strong.I know you answered the question it was frightening just need a little more informtion.thank you so much.
 
 
Answered by Dr. Rahul Kumar 15 minutes later
Hello,
Thanks for the follow up query.
You have observed it very correctly.
Actually, spider veins are not veins they are fine arteries (arterioles), any cut in these will lead to squirting type of bleed.
Please be careful while shaving over these areas.
If you are satisfied with the answer, kindly rate it before closing.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor